Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Use mild laxative and having stomach cramps. Feel profound sense of fatigue and tiredness. What can be done?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2755 Questions
on ocasion I use a mild laxitive and it results in some stomach cramping before a large BM. There are times that after I deficate in this way I feel a PROFOUND sanse of fatigue. This is such that I must lie down and end up falling quickly to sleep. The tiredness is almost painful in a vague way. Please advise me as to what you think is happening. thanks.
Posted Fri, 30 Aug 2013 in General Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Hypotension/cardiac insufficiency.

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail.
Many people have the kind of problem that you have described and in most of the cases hypotension is the culprit. Many times with bowel movement , much of the blood supply goes to the abdominal organs and there is lack of blood supply to the brain which leads to this fatigue.
The other possibility is that your heart is not able to cope up with the extra burden while you are defecating and that leads to fatigue.
You should get a BP checked while you are feeling weak and also a echocardiography to look for the pumping capacity of the heart.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Use mild laxative and having stomach cramps. Feel profound sense of fatigue and tiredness. What can be done? 10 hours later
Thank you for your answer. I was looking also for some information that might include the vagal response. I take three meds for my HTN and have had to
adjust the dosages due to some hypotention. After about 26 yrs. on BP meds,
I'm sure my vessels don't accomodate very well.
I'll definitely check my BP if this unpleasant event takes place again.
These BMs are not accompanied by having to " push".
Within the last year I have had an echo and an induced stress PET scan and my
CO was OK. Thanks
Answered by Dr. Srikanth Reddy 40 minutes later
Brief Answer:
Could be a vagal response as well

Detailed Answer:
Thanks for suggesting Vagal response and yes this could also be responsible for the symptoms that you are having but it will come down the order of the possibilities. Vagal attacks can be sever enough to loose the consciousness. It may be mild and then it may mimick the symptoms that you are having.
Physician does a tilt table test to identify the vagal syncope if there is one.
Hope that helps
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor